Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 153, NWS Kansas City, MO

June 15, 2015Andrew County, Nodaway County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 15, 2015, 3:29 PM CDT for Andrew County, Nodaway County, Missouri. It took effect at Jun 15, 2015, 5:44 PM CDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2015, 3:29 PM CDT (20:29 UTC)
In effect from
Jun 15, 2015, 5:44 PM CDT
Expired
Jun 17, 2015, 11:48 AM CDT
In force
42 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Andrew County, MO, Nodaway County, MO

The radar

The Pleasant Hill radar (KEAX), 159 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point 102 River at Maryville (MYVM7).

Action stage
13 ft
Minor stage
18 ft
Moderate stage
23 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06819500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 15, 12:20 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 15, 12:20 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1220 PM CDT Mon Jun 15 2015

.UPDATE...
Issued at 1110 AM CDT MON JUN 15 2015

A couple of boundaries across the forecast area making for a
somewhat tricky forecast for the rest of today into tonight. Main
cold front draped across central Iowa southwestward into southeast
Nebraska with another weaker boundary extending from east central
Kansas into the Kansas City metro area. Large area of precipitation
over eastern Nebraska and Iowa should slowly sag south into northwest Missouri
this afternoon along with the frontal boundary. With copious amounts
of low level moisture already in place it will not take much diurnal heating
for showers and thunderstorms to form. Although some areas could
remain dry this afternoon and evening broadbrush of likely PoPs still
looks good as it will be tough to pinpoint any one location for
rainfall.

&&

.DISCUSSION...
Issued at 326 AM CDT MON JUN 15 2015

A weak surface front was situated from southern Kansas through
northwest Missouri. Persistent ridging over the southeast has
allowed a steady stream of deep moisture to stream into the area
ahead of this front. This deep moisture is noted on the 00Z/15 TOP
sounding with an observed precipitable water value around 1.8" and
only modest mid-level drying sandwiched between rich low-level and
upper-level moisture. A weak upper-level system will track across
the area today and help to push the front a bit further to the
south. With such a humid/ tropical airmass in place, (precipitable
water values are 2 to 3 standard deviations above normal) any subtle
lifting mechanism will produce a shower or thunderstorm. And with
the front in the area, it's likely that there will be a greater
coverage of precipitation today and tonight than the previous few
days. Additionally, the high precipitable water/tropical airmass
will lead to extremely efficient rainfall making storms. There were
several reports from Sunday evening of over an inch of rain in less
than hour. Forecast soundings suggest precipitable water values may
be in the 2" to 2.25" range this evening. Still, the pattern is
nebulous and there isn't a great deal of confidence on a widespread
area of heavy enough rainfall for flash flooding. Rather, a
localized flash flood threat will persist through at least today and
tonight. While instability and shear will be limited, the low LCL
environment and probable outflow boundaries my result in a
limited/isolated severe risk.

High pressure will move across the Northern Plains and Upper Midwest
Tuesday. This may bring a brief respite in the precipitation chances
across northern Missouri. But across the southern two-thirds of the
forecast area, the chances for scattered showers and storms will
persist with locally heavy rain remaining possible.

The focus then really shifts to potential remnant tropical system
moving northward around the southeastern upper ridge. Models vary
significantly in the timing of this system with the NAM nearly 48
hours faster than the GFS and the ECMWF. The GEM is also faster than
the GFS and ECMWF but the later two models are in pretty good
agreement. And they all depict a similar track even if the timing is
out of sync. That track is to bring it into our southern and
southeastern zones at some point later this week. This would likely
be a focus for major rainfall and potentially some severe weather.
So this system will need to be watched closely as it moves ashore
and north toward the forecast area.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1219 PM CDT MON JUN 15 2015

An abundance of moisture in the lower levels of the atmosphere
combined with a frontal boundary moving into northwest Missouri will
keep clouds along with scattered showers and thunderstorms in the
forecast through tomorrow morning. Have seen some diurnal
improvements in the ceilings and visibilities this morning however
with moisture in place see no reason MVFR and IFR conditions will not
return tonight. Confidence not high on placement and timing for
convection near the TAF sites so will continue with VCTS into the early
evening.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

UPDATE...Mitchell
DISCUSSION...CDB
AVIATION...Mitchell
Hazardous weather outlook, Jun 15, 5:14 AM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
514 AM CDT MON JUN 15 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-161015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
514 AM CDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT BUT THE
 THREAT OF SEVERE WEATHER IS LOW.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

 SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE MIDDLE OF THE
 WEEK. HEAVY RAINFALL IS A POSSIBILITY LATER IN THE WEEK.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:24 PM CDTSpecial Weather StatementEAXHoward51 min
Jun 14, 9:55 PM CDTRiver Flood WarningEAXCooper42 hr
Jun 15, 8:50 AM CDTRiver Flood WarningEAXLinn, Livingston4 days
Jun 15, 9:40 AM CDTRiver Flood WarningEAXCass, Henry, Johnson66 hr
Jun 15, 9:40 AM CDTRiver Flood WarningEAXHoward54 hr
Jun 15, 9:52 AM CDTRiver Flood WarningEAXJohnson, Pettis61 hr
Jun 15, 9:52 AM CDTRiver Flood WarningEAXCooper, Saline5 days
Jun 15, 2:54 PM CDTAreal Flood AdvisoryEAXJackson3 hr
Jun 15, 3:29 PM CDTRiver Flood WarningEAXAndrew, Buchanan61 hr
Jun 15, 4:29 PM CDTFlash Flood WarningEAXCaldwell, Carroll, Clay, Clinton, Daviess, Grundy and 2 more6 hr
Jun 15, 4:36 PM CDTAreal Flood AdvisoryEAXClay, Jackson, Platte3 hr
Jun 15, 4:54 PM CDTAreal Flood WarningEAXBates, Cass6 hr
Jun 15, 5:05 PM CDTFlash Flood WarningEAXLinn, Livingston, Sullivan6 hr
Jun 15, 5:30 PM CDTAreal Flood AdvisoryEAXAdair3 hr
Jun 15, 5:47 PM CDTRiver Flood WarningEAXAtchison, Holt37 hr
Jun 15, 6:07 PM CDTAreal Flood AdvisoryEAXAdair, Chariton, Linn, Macon, Randolph, Sullivan3 hr
Jun 15, 2:15 PM CDTFlash Flood WarningEAXMiami3 hr
Jun 15, 4:13 PM CDTAreal Flood AdvisoryEAXLinn6 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.